MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION WALLFLEX COLONIC; STENT, COLONIC, METALIC, EXPANDABLE

BOSTON SCIENTIFIC CORPORATION WALLFLEX COLONIC; STENT, COLONIC, METALIC, EXPANDABLE
Model Number M00565060
Medical Device Problem Codes Premature Activation (1484); Use of Device Problem (1670); Activation, Positioning or Separation Problem (2906)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/09/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported to boston scientific corporation on (b)(6) 2022, that a wallflex enteral colonic stent was to be implanted in the spleen to treat a splenomegaly during a colonoscopy procedure performed on (b)(6) 2022.The patient's anatomy was tortuous.During the procedure, the wallflex colonic stent could not be deployed.The wallflex colonic stent fully deployed when it was removed from the patient.The procedure was completed with another wallflex colonic stent.There were no patient complications as a result of this event.The patient's condition at the conclusion of the procedure was reported to be stable.It was reported that the stent was to be implanted to treat splenomegaly.However, per the wallflex colonic stent system with anchor lock delivery system directions for use, the stent is indicated for the palliative treatment of colonic strictures produced by malignant neoplasm and to relieve large bowel obstruction prior to colectomy in patients with malignant strictures.
 
Additional Manufacturer Narrative
(b)(4).
 
Additional Manufacturer Narrative
Blocks b5 has been updated with the additional information received on (b)(6), 2022.Block h6: imdrf device code a150103 captures the reportable event of stent prematurely deployed.Block h10: the wallflex colonic stent and delivery system were received for analysis.The stent was received fully covered by the outer sheath and undeployed.Visual examination of the returned device found the outer clear sheath kinked.A functional inspection was performed, and the stent was deployed without problems by actuating the delivery system (slide the handle back along the stainless-steel tube).No other issues were noted to the stent and delivery system.The investigation concluded that the observed failure of outer clear sheath kinked was likely due to the patient anatomy (tortuous).It may be that an existing condition or disease, limited the performance of the device and contributed to the outer clear sheath kinked.The reported event of stent partially deployed cannot be confirmed.Taking all available information into consideration, the investigation concluded that there is not enough information to confirm the reported event as the stent was not returned.Therefore, a review and analysis of all available information indicated the most probable cause is no problem detected.
 
Event or Problem Description
It was reported to boston scientific corporation on (b)(6) 2022, that a wallflex enteral colonic stent was to be implanted in the spleen to treat a splenomegaly during a colonoscopy procedure performed on (b)(6), 2022.The patient's anatomy was tortuous.During the procedure, the wallflex colonic stent could not be deployed.The wallflex colonic stent fully deployed when it was removed from the patient.The procedure was completed with another wallflex colonic stent.There were no patient complications as a result of this event.The patient's condition at the conclusion of the procedure was reported to be stable.***additional information received on (b)(6)2022*** it was reported that the stent was partially deployed when removed from the patient.
 
Additional Manufacturer Narrative
Blocks b5 has been updated with the additional information received on november 08, 2022.Block h6: imdrf device code a150103 captures the reportable event of stent prematurely deployed.
 
Event or Problem Description
It was reported to boston scientific corporation on october 11, 2022, that a wallflex enteral colonic stent was to be implanted in the spleen to treat a splenomegaly during a colonoscopy procedure performed on (b)(6) 2022.The patient's anatomy was tortuous.During the procedure, the wallflex colonic stent could not be deployed.The wallflex colonic stent fully deployed when it was removed from the patient.The procedure was completed with another wallflex colonic stent.There were no patient complications as a result of this event.The patient's condition at the conclusion of the procedure was reported to be stable.Note: it was reported that the stent was to be implanted to treat splenomegaly.However, per the wallflex colonic stent system with anchor lock delivery system directions for use, the stent is indicated for the palliative treatment of colonic strictures produced by malignant neoplasm and to relieve large bowel obstruction prior to colectomy in patients with malignant strictures.Additional information received on november 08, 2022: it was reported that the stent was partially deployed when removed from the patient.

Brand Name
WALLFLEX COLONIC
Common Device Name
STENT, COLONIC, METALIC, EXPANDABLE
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
ballybrit business park
galway
EI  
Manufacturer Contact
carole morley
300 boston scientific way
marlborough, MA 01752
5086834015
MDR Report Key15710511
Report Number3005099803-2022-06391
Device Sequence Number12384492
Product Code MQR
UDI-Device Identifier08714729456537
UDI-Public08714729456537
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K061877
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/19/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/04/2023
Device Model NumberM00565060
Device Catalogue Number6506
Device Lot Number0028324977
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/11/2022
Supplement Date Received by Manufacturer11/08/2022
11/30/2022
Initial Report FDA Received Date11/01/2022
Supplement Report FDA Received Date11/29/2022
12/19/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/04/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age71 YR
Patient SexMale
Patient Weight65 KG